Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

141 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes intermittent itching in rectum?

Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

default
Posted on Fri, 30 Oct 2015 in General Health
Question: i have itch in my rectum that comes and go. what cause that itch. does it mean that I have diabetes
doctor
Answered by Dr. Shafi Ullah Khan 32 minutes later
Brief Answer:
Pruritus ani / anal itch. needs correlation by a proctologist.

Detailed Answer:
Thank you for asking

I read your question and i understand your concern. Anal itch also called pruritus ani is not diabetes related mostly. pinworms, skin problems like contact dermatitis, hemorrhoids, and washing too much or not enough, using soaps perfumes, wearing tight clothes, not removing the hair from the perianal side,chronic diarrhea, sexual contact through anus etc are the commonest causes of such symptoms.

Talk to a proctologist and let them prescribe you something after clinically correlating the cause for it. Meanwhile you may take some oral anti histamines and topical anti itch cream easily available over the counter. Cleanse the anus gently after defecatign , the plan is to clean not irrigate, so gentler you are better it is. Dry thoroughly after that, dont leave it wet. Dont scratch the area. If you feel the urge use a lukewarm bath, keep the nails trimmed. Avoid bubble baths, genital deodorants, perfumed soaps, moist wipes, witch XXXXXXX products and other items that might irritate the anal area. Cut back on or avoid coffee, cola, alcohol, citrus fruits, chocolate, spicy foods, tomatoes and foods that may cause diarrhea. Avoid overuse of laxatives.Protect your skin from moisture by applying a thin layer of a zinc oxide ointment (Desitin, Balmex) or petroleum jelly. You could also use a 1 percent corticosteroid cream (Cortaid, Preparation H Anti-Itch Cream) two or three times a day to relieve itching. But don't use this type of cream for more than two weeks because of possible side effects, such as thinning of the skin.

last but not the least, maintain good bowel habits and toilet hygiene. Wear loose undergarments preferably cotton and keep an eye on your symptoms and let the proctologist decide what it is.

I hope it helps. Take good care of yourself and dont forget to close the discussion please.

Regards
Khan


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Medical Topics ,   ,   ,   ,  

Recent questions on  Chronic diarrhea

doctor1 MD

My son is 14 and has chronic diarrhea . I know is lactose intolerant but the diarrhea is pretty much every day. He also has bouts of nausea . About once a month he will wake me out of a dead sleep at night and say he feels like he is going to throw up. I m so frustrated and don t know what to do. I always think its the flu , but I know that can t be every month. Please help!

doctor1 MD

My daughter would turn three in november. Her problem is that she has been having chronic diarrhea for the last two months. She has under eye circles. She is getting thinner but her weight is normal-16 kgs. She eats paper, tissue paper, newspaper, infact any paper she gets hold of, once or twice I have seen her eating crayon as well. She drinks milk a lot and eats choosily. She doesn t want to leave the feeder bottle and switch to glass. What should I do?

doctor1 MD

Hi I am very confused. I have Celiac Disease going on 8 years and have been on a gluten-free diet also. My problem is I cannot figure out why i don t feel better. I have had several endoscopies a new diagnosis after each one. I have Nutcracker esophagus , several food and drug allergies , chronic diarrhea, gerd for some and my last one showed Gastric erosion on my last endoscopy this past week. My 3rd GI. opionin the last 2 said they can no longer do anything for me. I am just hoping to feel better.

doctor1 MD

The back of my left thigh was very itchy couple days ago...now.it is covered in bruises. I have also had chronic diarrhea for the last month and an unexplained high ANA titer-although it is over 900 homogenous my doctor does not feel it is lupus. Is it possible these symptoms are connected?

doctor1 MD

I take medication and cannot take pills so I cruch them and put them in water and wait til they dissolve then drink it my medication list is metoprolol tartrate 50 mg I daily.i also take metformin hcl 1000 mg 1/2 tablet twice a day lisinopril 10...

doctor1 MD

Will a HIDA scan help in the diagnosis of Habba Syndrome?

doctor1 MD

I have heard on t.v. about a problem called nets I have had bowel problems since 1999 after radiation and I am wondering if this could possibly be the problem as I have lost 8 kgs in less than 2 months